Alert archive / North Carolina / Wind Advisories in 2016

Wind Advisory 1, NWS Wilmington, NC

February 6, 2016Brunswick County, New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina

NWS Wilmington, NC issued this wind advisory at Feb 6, 2016, 1:11 PM EST for Brunswick County, New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Feb 7, 2016, 6:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2016, 1:11 PM EST (18:11 UTC)
In effect from
Feb 7, 2016, 6:00 AM EST
Expired
Feb 7, 2016, 9:20 PM EST
In force
15 hr
Issued by
NWS Wilmington, NC

Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

286 
WWUS72 KILM 061811
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
111 PM EST SAT FEB 6 2016

NCZ105>110-SCZ053>056-071100-
/O.NEW.KILM.WI.Y.0001.160207T1500Z-160208T0100Z/
INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH...
WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...
BOLIVIA...SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...
OAK ISLAND...SOUTHPORT...CONWAY...MYRTLE BEACH...
NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN...
MURRELLS INLET
111 PM EST SAT FEB 6 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EST SUNDAY.

* WINDS...A STRENGTHENING COASTAL STORM WILL MOVE BY THE COAST
  DURING SUNDAY RESULTING IN NORTH WINDS OF 20 TO 35 MPH WITH
  GUSTS TO 40 TO 45 MPH. THE STRONGEST WINDS WILL OCCUR ALONG THE
  IMMEDIATE COAST.

* TIMING...WINDS ARE EXPECTED TO INCREASE SUNDAY MORNING...THEN
  PEAK DURING SUNDAY AFTERNOON BEFORE DIMINISHING BELOW ADVISORY
  CRITERIA DURING SUNDAY EVENING.

* IMPACTS...THE GROUND IS SATURATED FROM RECENT HEAVY RAINFALL. AS
  A RESULT...POORLY ROOTED AND WEAK TREES COULD EASILY BE BLOW
  DOWN. SOME POWER OUTAGES ARE ALSO POSSIBLE FROM THE STRONG WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. THE STRONG
WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

29
5 follow-up statements
187 
WWUS72 KILM 061819 CCA 
NPWILM

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
119 PM EST SAT FEB 6 2016

NCZ105>110-SCZ053>056-071100-
/O.COR.KILM.WI.Y.0001.160207T1500Z-160208T0100Z/
INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH...
WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...
BOLIVIA...SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...
OAK ISLAND...SOUTHPORT...CONWAY...MYRTLE BEACH...
NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN...
MURRELLS INLET
119 PM EST SAT FEB 6 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EST SUNDAY.

* WINDS...A STRENGTHENING COASTAL STORM WILL MOVE BY THE COAST
  DURING SUNDAY RESULTING IN NORTH WINDS OF 20 TO 35 MPH WITH
  GUSTS TO 40 TO 45 MPH. THE STRONGEST WINDS WILL OCCUR ALONG THE
  IMMEDIATE COAST.

* TIMING...WINDS ARE EXPECTED TO INCREASE SUNDAY MORNING...THEN
  PEAK DURING SUNDAY AFTERNOON BEFORE DIMINISHING BELOW ADVISORY
  CRITERIA DURING SUNDAY EVENING.

* IMPACTS...THE GROUND IS SATURATED FROM RECENT HEAVY RAINFALL. AS
  A RESULT...POORLY ROOTED AND WEAK TREES COULD EASILY BE BLOWN
  DOWN. SOME POWER OUTAGES ARE ALSO POSSIBLE FROM THE STRONG WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. THE STRONG
WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

29
629 
WWUS72 KILM 070851
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
351 AM EST SUN FEB 7 2016

NCZ105>110-SCZ053>056-071700-
/O.EXT.KILM.WI.Y.0001.160207T1100Z-160208T0300Z/
INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH...
WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...
BOLIVIA...SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...
OAK ISLAND...SOUTHPORT...CONWAY...MYRTLE BEACH...
NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN...
MURRELLS INLET
351 AM EST SUN FEB 7 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS AND TIMING...AN INTENSIFYING AND POWERFUL COASTAL STORM
  WILL TRACK NORTHEAST...REMAINING JUST OFFSHORE...AND PASS BY
  THE CAROLINA COASTS AT ITS CLOSEST APPROACH LATE THIS MORNING
  THRU EARLY THIS EVENING. THE TIGHTENED SURFACE PRESSURE GRADIENT
  ASSOCIATED WITH THIS POWERFUL LOW WILL PRODUCE NORTH WINDS AT 25
  TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. WINDS WILL BECOME
  NORTHWEST AT THE SAME SPEEDS EARLY THIS EVENING FOLLOWED BY A
  DIMINISHING TREND FROM MID-EVENING THRU THE NIGHT.

* IMPACTS...THE GROUNDS ACROSS THE WATCH AREA REMAIN SATURATED
  FROM THE RECENT HEAVY RAINFALL OF LATE LAST WEEK. AS A
  RESULT...POORLY ROOTED AND WEAK TREES COULD EASILY BE BLOWN
  DOWN. SOME POWER OUTAGES ARE ALSO POSSIBLE FROM THESE STRONG
  WINDS. MOTORISTS NEED TO REMAIN ALERT ESPECIALLY WHEN TRAVELING
  ACROSS OPEN ROADWAYS...AND BRIDGES AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. THE STRONG
WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. MAKE SURE LIGHT WEIGHT OUTSIDE
FURNITURE AND GARBAGE CANS ARE PROPERLY SECURED. 

&&

$$

DOUGH
525 
WWUS72 KILM 071752
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1252 PM EST SUN FEB 7 2016

...STRONG WINDS EXPECTED THROUGH THE AFTERNOON INTO EARLY
EVENING...

NCZ105>110-SCZ053>056-080200-
/O.CON.KILM.WI.Y.0001.000000T0000Z-160208T0300Z/
INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH...
WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...
BOLIVIA...SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...
OAK ISLAND...SOUTHPORT...CONWAY...MYRTLE BEACH...
NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN...
MURRELLS INLET
1252 PM EST SUN FEB 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS AND TIMING...NORTH WINDS AT 25 TO 35 MPH WITH GUSTS OF 45
  TO 50 MPH. WINDS WILL BECOME NORTHWEST AT THE SAME SPEEDS EARLY
  THIS EVENING FOLLOWED BY A DIMINISHING TREND FROM MID- EVENING
  THRU THE NIGHT.

* IMPACTS...THE GROUNDS ACROSS THE WATCH AREA REMAIN SATURATED 
  FROM THE RECENT HEAVY RAINFALL OF LATE LAST WEEK. AS A 
  RESULT... POORLY ROOTED AND WEAK TREES COULD EASILY BE BLOWN 
  DOWN. SOME POWER OUTAGES ARE ALSO POSSIBLE FROM THESE STRONG 
  WINDS. MOTORISTS NEED TO REMAIN ALERT ESPECIALLY WHEN 
  TRAVELING ACROSS OPEN ROADWAYS...AND BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. THE STRONG
WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. MAKE SURE LIGHT WEIGHT OUTSIDE
FURNITURE AND GARBAGE CANS ARE PROPERLY SECURED.

&&

$$

8
284 
WWUS72 KILM 072309
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
609 PM EST SUN FEB 7 2016

...STRONG WINDS EXPECTED INTO EARLY EVENING...

SCZ053>056-080015-
/O.CAN.KILM.WI.Y.0001.000000T0000Z-160208T0300Z/
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH...
NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN...
MURRELLS INLET
609 PM EST SUN FEB 7 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
ADVISORY. THE COASTAL STORM THAT BROUGHT STRONG GUSTY WINDS TO
THE LOCAL AREA IS MOVING FURTHER OUT TO SEA...ALLOWING WINDS TO
MODERATE.

$$

NCZ105>110-080300-
/O.CON.KILM.WI.Y.0001.000000T0000Z-160208T0300Z/
INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH...
WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...
BOLIVIA...SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...
OAK ISLAND...SOUTHPORT
609 PM EST SUN FEB 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS AND TIMING...NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS OF
  35 TO 45 MPH. THERE WILL A DIMINISHING TREND FROM MID-EVENING
  THRU THE NIGHT.

* IMPACTS...THE GROUNDS ACROSS THE WATCH AREA REMAIN SATURATED
  FROM THE RECENT HEAVY RAINFALL OF LATE LAST WEEK. AS A RESULT...POORLY
  ROOTED AND WEAK TREES COULD EASILY BE BLOWN DOWN. SOME POWER
  OUTAGES ARE ALSO POSSIBLE FROM THESE STRONG WINDS. MOTORISTS
  NEED TO REMAIN ALERT ESPECIALLY WHEN TRAVELING ACROSS OPEN
  ROADWAYS...AND BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. THE STRONG
WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. MAKE SURE LIGHT WEIGHT OUTSIDE
FURNITURE AND GARBAGE CANS ARE PROPERLY SECURED.

&&

$$

40
694 
WWUS72 KILM 080220
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
920 PM EST SUN FEB 7 2016

NCZ105>110-080330-
/O.CAN.KILM.WI.Y.0001.000000T0000Z-160208T0300Z/
INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH...
WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...
BOLIVIA...SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...
OAK ISLAND...SOUTHPORT
920 PM EST SUN FEB 7 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
ADVISORY.

WINDS ARE GRADUALLY DIMINISHING AS THE STORM SYSTEM MOVES AWAY TO
THE NORTHEAST AND WILL CONTINUE TO DO SO THROUGH THE OVERNIGHT
HOURS.

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Feb 6, 12:44 PM EST, 27 minutes earlier.

Area forecast discussion, Feb 6, 12:44 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1244 PM EST SAT FEB 6 2016

.SYNOPSIS...
LOW PRESSURE WILL DEVELOP OFFSHORE OF FLORIDA THIS AFTERNOON
THEN RAPIDLY INTENSIFY AND TRACK NORTHEAST OFFSHORE OF THE
CAROLINAS LATE TONIGHT THROUGH SUNDAY. THIS SYSTEM MAY BRING
SNOWFALL TO INLAND LOCATIONS SUNDAY. THE STRONG LOW WILL TRACK
FARTHER OUT TO SEA SUNDAY NIGHT THRU MONDAY. WEAK HIGH PRESSURE
WILL PREVAIL MONDAY FOLLOWED BY A COLD FRONTAL PASSAGE MONDAY
NIGHT. A DRY ARCTIC AIR MASS WILL FOLLOW TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1245 PM SATURDAY...ADJUSTMENTS WERE NEEDED FOR SKY COVER
INTO PARTLY CLOUDY RANGE BASED ON THE EXTENSIVE CIRRUS AND MID
LEVEL CLOUDS NEAR THE COAST. NO OTHER CHANGES AT THIS TIME.
SEVERAL ADVISORIES WILL BE NEEDED FOR THE COASTAL STORM SUNDAY TO
ADDRESS WINDS AND FROZEN PCPN. SPECIFICS ARE BEING WORKED ON RIGHT
NOW.

A MID-LEVEL TROF WILL TAP THE GULF OF MEXICO MOISTURE AND ALONG
WITH ATLANTIC MOISTURE...HAVE OVERRUNNING/ISENTROPIC TYPE PCPN
STARTING OUT LATER THIS EVENING ACROSS THE SOUTHERN PORTIONS OF
THE ILM CWA. IT SHOULD OVERSPREAD THE ILM CWA DURING THE PRE- DAWN
SUNDAY HOURS.

HAVE IDENTIFIED THE THREAT FOR A MIXTURE OF LIGHT SNOW WITH THE
RAIN FOR THE FAR NW PORTIONS OF THE ILM CWA...RUNNING FROM
NORTHERN BLADEN...NORTHERN ROBESON AND NORTHERN DILLON COUNTIES
AND INCLUDING MUCH OF MARLBORO AND DARLINGTON COUNTIES. THIS WILL
OCCUR DURING THE PRE-DAWN SUNDAY HOURS. 850MB TEMPS ARE RIGHT AT
0 ACROSS THE MENTIONED AREA...WITH 1000-850MB THICKNESS RANGING
FROM 1305-1310M WHICH IS STILL HIGHER THAN THE RECOMMENDED 1300M
FOR SNOW. EARLIER IN THE DAY...THE 1000-850MB THICKNESS ACROSS
THIS REGION WILL LIE BETWEEN 1295 AND 1300M...FAVORABLE FOR SNOW.
ENOUGH WAA IN THE LOWER LEVELS FROM OFF THE ATLANTIC WILL KEEP
THE MAJORITY OF THE AREA LIQUID RAIN OVERNIGHT...AND WILL ONLY
ADVERTISE SNOW MIXING IN ACROSS THE FAR NW PORTIONS...WITH A
TRACE FOR ACCUMULATIONS THRU DAYBREAK SUN. TONIGHTS TEMPS TO
REMAIN SLIGHTLY ABOVE FREEZING...EXCEPT THE NW PORTIONS WHERE IT
COULD DROP TO AROUND 32. WITH MAX TEMPERATURES TODAY EXPECTED TO
REACH THE UPPER 40S TO LOW 50S...PLENTY OF COOLING IS NEEDED FOR
THAT SNOW MIXTURE TO BE REALIZED LATE TONIGHT. THE DYNAMICS FROM
THE DEVELOPING SYSTEM WILL LIKELY SUPPLY SOME OF THAT COLD AIR
BUT WILL IT BE ENOUGH FOR THE SNOW TO OCCUR.

ONE TENTH TO ONE HALF INCH OF RAINFALL IS EXPECTED WEST OF THE
I-95 CORRIDOR. ALONG AND EAST OF THE I-95 CORRIDOR AND TO THE
COAST...ONE HALF TO 1.25 INCHES ARE EXPECTED. THE HIER END OF
THIS RANGE WILL OCCUR ACROSS THE IMMEDIATE COASTAL COUNTIES. THE
RAIN WILL FALL IN A 12 TO 18 HR PERIOD AND THEREFORE DO NOT
ANTICIPATE ANY FLOOD WATCHES. TEMPORARY NUISANCE TYPE FLOODING MAY
OCCUR ACROSS THOSE AREAS THAT RECEIVED 2 TO 5 INCHES OF RAIN
SEVERAL DAYS AGO.

THE SFC PG WILL TIGHTEN AHEAD OF THE RAPIDLY DEEPENING LOW OFF THE
FLORIDA COAST LATE TONIGHT. NNE TO N WINDS WILL INCREASE TO 15 TO
25 MPH LATE TONIGHT ALONG THE IMMEDIATE COAST...WITH GUSTS UP TO OF
30 MPH POSSIBLE BY DAYBREAK SUNDAY. THIS REMAINS BELOW WIND ADV
CRITERIA...HOWEVER SUBSEQUENT PERIODS MAY FLIRT WITH GUSTS UP TO 40
TO 45 MPH...DEPENDING ON THE STRENGTH AND POSITIONING OF THIS LOW.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...ALL EYES REMAIN ON THE SYSTEM THAT WILL
ALREADY BE AFFECTING THE FORECAST AREA AS THE PERIOD BEINGS.
SOUTHERN STREAM SHORTWAVE OVER THE EASTERN GOMEX WILL INDUCE SURFACE
LOW DEVELOPMENT OFF THE FL COAST LATE TONIGHT. THE LOW WILL THEN
TRACK NORTHEAST...PASSING OFF THE CAROLINA COAST SUN INTO SUN NIGHT.
THERE WILL BE AN ABUNDANCE OF DEEP MOISTURE DURING THE FIRST HALF OF
THE PERIOD AND STRONG UPPER LEVEL JETTING WILL HELP DEEPEN THE LOW
AND PROVIDE DYNAMICS. THIS SHOULD RESULT IN PRECIP FALLING ACROSS
MUCH OF THE AREA. HAVE HIGH CONFIDENCE IN PRECIP FALLING SUN INTO
SUN NIGHT BUT CONFIDENCE DROPS WITH RESPECT TO THE TYPE OF PRECIP
EXPECTED DURING THE EVENT.

CURRENTLY ALL BUT THE COLDEST OF THE GUIDANCE IS POINTING TO A
RAIN/SNOW EVENT FOR THE AREA WITH POTENTIAL FOR ALL SNOW AS IT ENDS
ACROSS INLAND LOCATIONS. THIS HOWEVER DOES NOT TAKE INTO ACCOUNT
DYNAMICAL PROCESSES THAT CAN CONTRIBUTE A SIGNIFICANT AMOUNT OF
COOLING AS A LOW RAPIDLY DEEPENS. THERE WILL BE PLENTY OF ICE IN THE
CLOUD AS STRONG UPWARD MOTION WITH THE DENDRITIC GROWTH ZONE WILL BE
PRESENT AND FORECAST SOUNDINGS SHOW THE COLUMN BELOW FREEZING ABOVE
ROUGHLY THE 850MB LEVEL (AGAIN DISCOUNTING THE COLDEST OUTLIER).
GIVEN THE HIGH LEVEL OF UNCERTAINTY AND THE SENSITIVITY OF THE P
TYPE FORECAST TO MINOR ADJUSTMENTS IN THE LOWS TRACK DO NOT PLAN TO
ALTER THE INHERITED FORECAST SIGNIFICANTLY. AFTER DISCUSSION WITH
NEIGHBORING OFFICES DECIDED ON A RAIN/SNOW MIX FOR INLAND AREAS SUN
MORNING TURNING TO ALL RAIN IN THE AFTERNOON. HOWEVER IT MUST AGAIN
BE MENTIONED THAT CONFIDENCE REMAINS EXTREMELY LOW AND CHANGES TO
THE FORECAST WILL LIKELY BE REQUIRED.

SECOND HALF OF THE FORECAST PERIOD IS NO LESS OF A CHALLENGE. BRIEF
PERIOD OF DRYING LATE SUN NIGHT AND EARLY MON COMES TO AN END AS
SHORTWAVE/COLD FRONT COMBO APPROACH FROM THE NORTHWEST. THIS FEATURE
ALSO HAS PLENTY OF LIFT AND MOISTURE WITHIN THE DENDRITIC GROWTH
ZONE. COLD AIR WILL AGAIN BE THE ISSUE BUT LATEST GUIDANCE IS
SHOWING TEMPS A BIT COOLER AND THE SYSTEM WILL HAVE STRONG DYNAMICS.
THE LIMITING FACTOR WILL BE A FAIR AMOUNT OF DRY AIR BELOW 850 MB.
SO WHILE THERE IS ARGUABLY A BETTER CHANCE AT GETTING SNOW TO FALL
WITH THE SECOND SYSTEM THE LOW LEVEL MOISTURE REMAINS A LIMITING
FACTOR. HAVE MAINTAINED INHERITED CHC POP FOR LATE MON AND MON NIGHT
BUT WHETHER PRECIP ENDS UP RAIN...RAIN/SNOW MIX...OR EVEN ALL SNOW
THE QUANTITY THAT REACHES THE SURFACE WILL BE LITTLE MORE THAN A
TRACE FOR MOST AREAS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 AM SATURDAY...IMPRESSIVE LONGWAVE 5H TROUGH OVER THE EASTERN
CONUS TUE WILL USHER IN ARCTIC AIR FOR MID WEEK. FIRST SHOT OF COLD
AIR ARRIVES EARLY TUE AS COLD FRONT MOVES ACROSS THE AREA WITH A
REINFORCING SHOT EXPECTED ON WED. INITIAL ROUND TUE DROPS 850 TEMPS
TO AROUND -8C IN THE AFTERNOON WITH POTENTIAL FOR 850 TEMPS
APPROACHING -13C ON WED. BY THU THE MID LEVEL TROUGH STARTS LIFTING
NORTH WITH AN INCREASE IN BOTH 850 TEMPS AND 1000-500 HEIGHTS IN
STORE. UNFORTUNATELY LITTLE OF THIS WARMING TRANSLATES TO THE
SURFACE WHERE PARTIAL THICKNESSES SUGGEST ARCTIC AIR WILL HOLD ON
THROUGH THU BEFORE AIR MASS STARTS TO MODIFY FRI AND TEMPS APPROACH
NORMAL. TEMPERATURES FOR MUCH OF THE PERIOD WILL BE BELOW CLIMO WITH
WED AND THU HAVING TEMPS 10 TO 15 DEGREES BELOW. PRESENCE OF COLD
ADVECTION THROUGHOUT THE EVENT IS A DOUBLE EDGED SWORD. IT WILL HELP
PREVENT STRONG RADIATIONAL COOLING...WHICH WOULD YIELD LOWS IN THE
TEENS...BUT IT WILL LEAD TO WIND CHILL VALUES WHICH WILL MAKE IT
FEEL LIKE IT IS IN THE TEENS TUE AND WED NIGHTS.

ANY PRECIP CHANCES DURING THE PERIOD WOULD BE LINKED TO SHORTWAVES
ROUNDING THE BASE OF THE 5H TROUGH. THERE APPEARS TO BE ONLY 1 WITH
ANY SHOT AT SQUEEZING OUT PRECIP AND THIS IS CURRENTLY TIMED TO PASS
TUE AFTERNOON AND EVENING. FORECAST SOUNDINGS DO NOT SHOW A LOT OF
MOISTURE TO WORK WITH...PWATS REMAIN WELL BELOW HALF AN INCH...BUT
STRONGER SHORTWAVES ALWAYS SEEM TO SQUEEZE OUT WHAT LITTLE MOISTURE
IS AVAILABLE. AT BEST IT WOULD BE SOME PATCHY LIGHT FLURRIES AND
DOES NOT CURRENTLY WARRANT A POP OVER 5%.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...EXPECT VFR THROUGH TONIGHT WITH CONDITIONS GRADUALLY
DETERIORATING TO MVFR OVERNIGHT INTO SUNDAY AS A COASTAL STORM
SYSTEM BRINGS LOW CIGS...AREAS OF FOG...AND RAIN/SNOW SHOWERS TO
PORTIONS OF THE AREA.

VFR PREVAILS THIS AFTERNOON WITH NORTHEAST WINDS AROUND 10 KTS AND
SCT TO BKN MID TO HIGH CLOUDS. LATEST RADAR IMAGERY DOES DEPICT
LIGHT SHOWERS MOVING MAINLY OFFSHORE...THOUGH A FEW ARE MOVING
NORTHEASTWARD JUST INLAND...THUS HAVE SHOWN THIS IS GOING FORECAST.
A DEVELOPING STORM SYSTEM WILL MOVE ACROSS THE SOUTHEAST AND
PROPAGATE OFFSHORE OF THE CAROLINA COAST OVERNIGHT INTO SUNDAY.
AHEAD OF THE SYSTEM WILL SEE INCREASING CLOUD COVER ALONG WITH
INCREASING NORTH-NORTHEAST WINDS...WITH SUSTAINED 15 TO 20 KTS AND
HIGHER GUSTS...AS WELL AS ISOLATED SHOWERS. EARLY SUNDAY MORNING...A
CHALLENGING FORECAST EVOLVES AS THE INLAND SITES MAY SEE SNOW OR A
RAIN/SNOW MIXTURE DEPENDING ON TEMPERATURES. FOR NOW HAVE INTRODUCED
A RAIN/SNOW MIX...WITH THE COASTAL TERMINALS OBSERVING ALL RAIN.
THIS WITH LOW CIGS AND PATCHY FOG WILL CREATE MVFR/POSSIBLE
IFR...CONTINUING THROUGH THE END OF THE VALID TAF PERIOD. INTO THE
EARLY AFTERNOON HOURS...ANTICIPATE RAIN/SNOW MIX TO CHANGE OVER TO
ALL RAIN AT THE INLAND TERMINALS.

EXTENDED OUTLOOK...RAIN AND POSSIBLE SNOW SUNDAY WITH IFR CONDITIONS
POSSIBLE. CONDITIONS IMPROVE TO VFR LATE SUNDAY NIGHT INTO MON. A
CHANCE OF PRECIPITATION WITH MVFR CONDITIONS POSSIBLE LATE MONDAY
INTO TUESDAY. PREDOMINATELY VFR WEDNESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1245 PM SATURDAY...GALE WARNING IN EFFECT ALL WATERS
COMMENCING 600 AM SUNDAY.

A POTENT MID-LEVEL S/W TROF WILL CROSS NORTHERN FLORIDA LATE
TONIGHT...AND AID IN THE DEVELOPMENT OF A SFC LOW JUST OFFSHORE
FROM THE FLORIDA EAST COAST BY DAYBREAK SUN. A MODESTLY TIGHTENED
SFC PG CURRENTLY ACROSS THE LOCAL WATERS...WILL FURTHER TIGHTEN
LATER TONIGHT ONCE THE SFC LOW COMMENCES OFF THE FLORIDA COAST.
THE 1003-1005MB LOW AT SUNRISE WILL RAPIDLY DEEPEN TO 995MB SUNDAY
MORNING...AND DEEPER YET 986-990MB SUN AFTN. THIS WILL RESULT IN A
SMALL PERIOD OF SCA CONDITIONS DEVELOPING LATER TONIGHT...AND
RAPIDLY TRANSITION TO GALE CONDITIONS BY SUNRISE SUNDAY AND THERE-
AFTER. FOR TODAY...LOOKING AT NE 15 TO 20 KT BACKING TO N TO NNE
15 TO 25 KT WITH GUSTS TO 30 KT TONIGHT. SIGNIFICANT SEAS WILL BE
GOVERNED BY WIND DRIVEN WAVES AT 5 TO 7 SECOND PERIODS. LOOKING AT
2 TO 5 FT SEAS TODAY...BUILDING TO 4 TO 8 FT LATE
TONIGHT...HIGHEST OFF CAPE FEAR AND ROMAINE. THE N TO NNE WINDS
WILL RESULT IN A LOWER FETCH FOR WHICH SIGNIFICANT SEAS TO BUILD
UPON...AND THUS THE REASON WHY THE LARGE RANGE OF SEAS BEING
FORECAST.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...GALE CONDITIONS THROUGH SUN EVENING RELENT
SUN NIGHT AND EARLY MON AS LOW EXITS AND WEAK SURFACE RIDGE
BUILDS IN.THE REPRIEVE IS SHORT LIVED AND SOUTHWEST TO WEST FLOW
EXCEEDING 25KT IS EXPECTED TO DEVELOP LATE MON AFTERNOON AND
CONTINUE THROUGH THE END OF THE PERIOD. SEAS FOLLOW A SIMILAR PATH
WITH HIGHEST VALUES ON SUN BEFORE DROPPING UNDER 6 FT LATE SUN
NIGHT AND EARLY MON. HOWEVER BY MON EVENING SEAS WILL BE AT OR
ABOVE 6 FT AND WILL CONTINUE TO BUILD MON NIGHT.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 AM SATURDAY...ANTICIPATE CONTINUATION OF HEADLINES FOR
MUCH OF THE PERIOD DUE TO STRONG COLD ADVECTION AND OFFSHORE
FLOW. WEST TO NORTHWEST FLOW WILL REMAIN IN THE 20 TO 25 KT RANGE
FROM THE START OF THE PERIOD THROUGH WED EVENING WITH SEAS
RUNNING 4 TO 7 FT FOR ALL BUT THE VERY END OF THE PERIOD. COLD
ADVECTION AND WINDS START TO WEAKEN WED EVENING WITH SPEEDS
DROPPING TO NEAR 15 KT BY THE END OF THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE
NC...NONE
MARINE...GALE WARNING FROM 6 AM TO 10 PM EST SUNDAY FOR
AMZ250-252-254- 256.

&&

NEAR TERM...DCH/MJC
SHORT TERM...III
LONG TERM...III
AVIATION...SGL
Hazardous weather outlook, Feb 6, 4:01 AM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
401 AM EST SAT FEB 6 2016

NCZ087-096-099-SCZ017-023-024-032-033-039-070915-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
401 AM EST SAT FEB 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A MIXTURE OF LIGHT SNOW AND LIGHT RAIN WILL DEVELOP LATE THIS
EVENING AND CONTINUE OVERNIGHT. ONLY A TRACE OF SNOW IS EXPECTED
TONIGHT DUE TO MILD GROUND TEMPERATURES AND AIR TEMPERATURES AT OR
SLIGHTLY ABOVE FREEZING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
RAINFALL AMOUNTS OF 0.25 TO 0.50 INCHES WILL OCCUR ALONG AND WEST
OF THE I-95 CORRIDOR. AND FROM THE I-95 CORRIDOR EAST TO THE
IMMEDIATE COAST...0.50 TO 1.25 INCHES...WITH THE HIGHER AMOUNTS
ALONG THE IMMEDIATE COAST.

SNOWFALL AMOUNTS...DEPENDING ON SURFACE AND GROUND TEMPERATURES...
MAY ACCUMULATE FROM A TRACE TO LESS THAN 1/2 OF AN INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ105-107-109-SCZ055-070915-
INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND GEORGETOWN-
401 AM EST SAT FEB 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
RAINFALL AMOUNTS OF 0.75 TO 1.25 INCHES ARE POSSIBLE WITH THIS LOW
PRESSURE SYSTEM. THE RAIN WILL FALL WITHIN A 12 TO 18 HOUR TIME
PERIOD AND COULD PRODUCE ISOLATED AND TEMPORARY FLOODING ACROSS
PRONE LOCATIONS AND THOSE AREAS THAT RECENTLY RECEIVED 3 TO 5
INCHES OF RAINFALL. HOWEVER...A FLOOD WATCH IS NOT ANTICIPATED.

A FEW FLAKES OF SNOW MAY MIX WITH THE RAIN PRIOR TO ITS ENDING
SUNDAY EVENING. NO SNOW ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ053-070915-
INLAND HORRY-
401 AM EST SAT FEB 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
RAINFALL AMOUNTS OF 0.75 TO 1.25 INCHES ARE POSSIBLE WITH THIS LOW
PRESSURE SYSTEM. THE RAIN WILL FALL WITHIN A 12 TO 18 HOUR TIME
PERIOD AND COULD PRODUCE ISOLATED AND TEMPORARY FLOODING ACROSS
PRONE LOCATIONS AND THOSE AREAS THAT RECENTLY RECEIVED 3 TO 5
INCHES OF RAINFALL. HOWEVER...A FLOOD WATCH IS NOT ANTICIPATED.

A FEW FLAKES OF SNOW COULD MIX WITH THE RAIN PRIOR TO ITS ENDING
SUNDAY EVENING. OTHER THAN A TRACE WELL INLAND...NO SNOW
ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-070915-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
401 AM EST SAT FEB 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
RAINFALL AMOUNTS OF 0.75 TO 1.25 INCHES ARE POSSIBLE WITH THIS LOW
PRESSURE SYSTEM. THE RAIN WILL FALL WITHIN A 12 TO 18 HOUR TIME
PERIOD AND COULD PRODUCE ISOLATED AND TEMPORARY FLOODING ACROSS
PRONE LOCATIONS AND THOSE AREAS THAT RECENTLY RECEIVED 3 TO 5
INCHES OF RAINFALL. HOWEVER...A FLOOD WATCH IS NOT ANTICIPATED.

A FEW FLAKES OF SNOW MAY TEMPORARILY MIX WITH THE RAIN PRIOR TO
ITS ENDING SUNDAY EVENING. NO SNOW ACCUMULATION IS EXPECTED.

IN ADDITION...NORTH TO NORTHWEST WINDS MAY GUST UP TO 40
MPH...JUST BELOW WIND ADVISORY CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-070915-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
401 AM EST SAT FEB 6 2016

...GALE WARNING IN EFFECT FROM 6 AM TO 10 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP AFTER MIDNIGHT
TONIGHT...AND RAPIDLY TRANSITION TO GALE WARNING CONDITIONS BY
SUNRISE SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 4:06 AM ESTGale WarningILM23 hr
Feb 6, 2:57 PM ESTFlood WatchILMBrunswick, Columbus, New Hanover, Pender30 hr

Nearby

Wind Advisories in North Carolina, 2016Wind Advisories in South Carolina, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.